MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM TI CORTEX SCREW SELF-TAPPING 46MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH 4.5MM TI CORTEX SCREW SELF-TAPPING 46MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 414.846
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional procodes: hwc, hrs.D9: complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 414.846s lot # 8l27310 manufacturing site: (b)(4).Release to warehouse date: 10 june 2021 expiration date: 01 june 2031 supplier: früh verpackungstechnik ag non-sterile part # 414.846 non-sterile lot # 188p039 manufacturing site: (b)(4).Release to warehouse date: 31 march 2021 product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation surgery for fracture of femoral trochanter with 3 screws.On september 5, when the patient visited the hospital due to pain, it was confirmed that 3 screws were broken.The reoperation is not scheduled because the patient feels a little pain.If the reoperation is performed, the artificial bone head will be used.Excessive telescoping occurred because the bone fragment was intramedullary.When the blade contacted the barrel portion of the plate, telescoping was suppressed, and the implant could not tolerate the load of the varus of the bone fragment, which may have caused the screw to break.Distal plate portion bounces outward.The surgery was completed successfully without any surgical delay.No further information is available.This report is for a 4.5mm ti cortex screw self-tapping 46mm.This is report 3 of 3 for (b)(4).

Brand Name
4.5MM TI CORTEX SCREW SELF-TAPPING 46MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key15519788
Report Number8030965-2022-07630
Device Sequence Number12269284
Product Code KTT
UDI-Device Identifier10886982213730
UDI-Public(01)10886982213730
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414.846
Device Catalogue Number414.846S
Device Lot Number8L27310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DHS BLADE Ø12.5 L85 TAN; LCP DHS-PL 135° 3HO L76 STANDBARREL TAN; LOCKSCR Ø5 SELF-TAP L46 TAN; LOCKSCR Ø5 SELF-TAP L46 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale